Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 59, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 23, 2013, 9:43 PM CDT for Greene County, Pickens County, Sumter County, Alabama. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2013, 9:43 PM CDT (02:43 UTC)
- Expired
- Mar 23, 2013, 10:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Pickens County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 105 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 10:04 PM CDT | TSTM WND DMG | 1 Se Eutaw, AL | TREE DOWN ON A HOUSE ON VERA VISTA AVENUE IN EUTAW. |
| Mar 23, 10:04 PM CDT | TSTM WND DMG | Eutaw, AL | TREES REPORTED DOWN THROUGHOUT THE CITY OF EUTAW...INCLUDING ONE TREE DOWN ON A VEHICLE. |
| Mar 23, 10:04 PM CDT | HAIL 0.5 | E Eutaw, AL | DIME SIZE HAIL REPORTED IN DOWNTOWN EUTAW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 12:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Mar 23, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS54 KBMX 240243
SVRBMX
ALC063-107-119-240330-
/O.NEW.KBMX.SV.W.0059.130324T0243Z-130324T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 PM CDT SAT MAR 23 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN WEST CENTRAL ALABAMA...
PICKENS COUNTY IN WEST CENTRAL ALABAMA...
NORTHERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 1030 PM CDT
* AT 943 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF ETHELSVILLE TO
LIVINGSTON...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
REFORM...GORDO...EUTAW...BLUFFPORT...EPES...WEST GREENE...BOLIGEE
AND BENEVOLA.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 17 THROUGH 52...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3346 8820 3353 8807 3353 8785 3302 8784
3302 8771 3299 8771 3298 8775 3294 8773
3293 8778 3291 8776 3286 8783 3281 8781
3276 8787 3275 8781 3271 8783 3271 8780
3266 8779 3265 8774 3255 8830
TIME...MOT...LOC 0243Z 254DEG 43KT 3337 8807 3264 8816
$$
GRANTHAM2 follow-up statements
158
WWUS54 KBMX 240254
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
954 PM CDT SAT MAR 23 2013
ALC119-240304-
/O.CAN.KBMX.SV.W.0059.000000T0000Z-130324T0330Z/
SUMTER AL-
954 PM CDT SAT MAR 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUMTER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3278 8810 3279 8806 3280 8810 3348 8807
3353 8785 3302 8784 3302 8771 3299 8771
3286 8783 3281 8781 3276 8787 3275 8781
3271 8783 3271 8780 3265 8779 3265 8774
3259 8806 3264 8808 3269 8804 3269 8811
TIME...MOT...LOC 0254Z 254DEG 43KT 3338 8797 3268 8801
$$
ALC063-107-240330-
/O.CON.KBMX.SV.W.0059.000000T0000Z-130324T0330Z/
GREENE AL-PICKENS AL-
954 PM CDT SAT MAR 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PICKENS AND GREENE COUNTIES UNTIL 1030 PM CDT...
AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM REFORM TO TISHABEE...MOVING EAST
AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
GORDO...EUTAW...BENEVOLA...ALLISON...MANTUA...THORNHILL...UNION...
FORKLAND...JENA AND WALDEN QUARTERS.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 52...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3278 8810 3279 8806 3280 8810 3348 8807
3353 8785 3302 8784 3302 8771 3299 8771
3286 8783 3281 8781 3276 8787 3275 8781
3271 8783 3271 8780 3265 8779 3265 8774
3259 8806 3264 8808 3269 8804 3269 8811
TIME...MOT...LOC 0254Z 254DEG 43KT 3338 8797 3268 8801
$$
GRANTHAM128
WWUS54 KBMX 240313
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 PM CDT SAT MAR 23 2013
ALC063-107-240322-
/O.CAN.KBMX.SV.W.0059.000000T0000Z-130324T0330Z/
GREENE AL-PICKENS AL-
1013 PM CDT SAT MAR 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PICKENS AND GREENE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3278 8810 3279 8806 3280 8810 3348 8807
3353 8785 3302 8784 3302 8771 3299 8771
3286 8783 3281 8781 3276 8787 3275 8781
3271 8783 3271 8780 3265 8779 3265 8774
3259 8806 3264 8808 3269 8804 3269 8811
TIME...MOT...LOC 0312Z 254DEG 43KT 3344 8772 3274 8776
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:36 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 23, 9:36 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 PM CDT SAT MAR 23 2013 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... SURFACE LOW CURRENTLY SITUATED NEAR NEW ORLEANS IS IN RESPONSE TO A DEEPENING NEGATIVE TILT UPPER LEVEL TROUGH MOVING THROUGH THE MIDDLE MISSOURI VALLEY. THIS SURFACE LOW WILL CONTINUE TO DEEPEN OVER THE NEXT SEVERAL HOURS...WHILE SLOWLY MOVING EAST NORTHEAST. IT SHOULD CROSS THE CWA WITHIN THE NEXT 12 TO 15 HOURS. THE BIG UNCERTAINTY WITH THIS LOW CONTINUES TO BE THE ASSOCIATED WARM FRONT...WHICH CURRENTLY IS JUST BARELY ONSHORE FROM MOB WESTWARD ALONG THE MS AND LA GULF COAST. IT IS LIKELY THAT THE WARM FRONT WILL SLOWLY LIFT NORTHWARD OVER THE NEXT 12 HOURS ACCOMPANYING THE SURFACE LOW. TYPICALLY THIS WOULD MEAN TROUBLE FOR OUR CWA WITH THE THREAT OF TORNADOES. HOWEVER...IT LOOKS AS IF THE MOISTURE RETURN AND INSTABILITY RECOVERY WILL BE HARD PRESSED...ONLY GIVEN ABOUT AN HOUR OR TWO OF RETURN FLOW BEFORE THE COLD FRONT/DRYLINE COMES SWEEPING THROUGH ENDING ALL SEVERE ACTIVITY FOR THIS OVERNIGHT PERIOD. A GOOD OB TO WATCH OVER THE NEXT SEVERAL HOURS WILL BE MERIDIAN IN SOUTHERN MS. THE CURRENT TD IS 57...AND IT WILL BE INTERESTING TO SEE IF IT CAN REACH THE 60S. THIS WILL PROBABLY TELL THE TAIL GOING EAST INTO CENTRAL AL. IN THE MEANTIME WILL GET THE ELEVATED NONTRIVIAL STORMS AND BOWING LINE SEGMENTS TO DEAL WITH...HAIL AS THE MAIN THREAT AS WE HAVE SEEN OVER THE PAST SEVERAL HOURS...BUT THERE COULD ALSO BE SOME DAMAGING WINDS ALTHOUGH THAT APPEARS LEES LIKELY GIVEN THE ELEVATE NATURE. BOTTOM LINE...WATCH THE SURFACE LOW...TRIPLE POINT...AND WARM FRONT...AS THEY COULD STILL BE TROUBLE. THE STORMS NORTH OF THE MCCOMB MS AREA ARE BEING TRIGGERED BY THE TRIPLE POINT...JUST FOR REFERENCE. 17/KLAWS && .AVIATION... 00Z TAF DISCUSSION. MVFR CEILINGS CURRENTLY COVER THE TAF SITES. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ALABAMA AHEAD OF AN ADVANCING WARM FRONT. KTOI HAS ALREADY EXPERIENCED THUNDERSTORM ACTIVITY AND EXPECT THUNDERSTORMS WILL CONTINUE TO PUSH NORTHWARD THROUGHOUT THE OVERNIGHT HOURS. CEILINGS SHOULD DROP DOWN TO IFR AS THE WARM FRONT PUSHES NORTHWARD WITH VISIBILITIES DROPPING DOWN TO IFR IN THE HEAVIER DOWNPOURS. MANY UPDATES AND AMENDMENTS WILL LIKELY BE NEEDED TONIGHT TO REFINE TIMING AND EVOLUTION OF THE ADVANCING WARM FRONT. THE COLD FRONT FURTHER TO THE WEST WILL MOVE THROUGH THE AREA EARLY TOMORROW MORNING WITH WINDS BECOMING MORE WESTERLY. THE PRESSURE GRADIENT WILL TIGHTEN BEHIND THE FRONT AND WINDS WILL BECOME GUSTY AFTER 17Z TOMORROW. MA && .PREV DISCUSSION... /ISSUED 349 PM CDT SAT MAR 23 2013/ SHORT TERM...TONIGHT THROUGH SUNDAY. STORM SYSTEM WHICH WILL BRING SEVERE STORMS AND POSSIBLY TORNADOES TO CENTRAL ALABAMA TONIGHT IS TAKING SHAPE TO OUR WEST. A SURFACE LOW IS DEVELOPING ALONG THE WESTERN LOUISIANA GULF COAST AS A TROUGH MOVES INTO THE SOUTHERN PLAINS. WARM FRONT REMAINS DRAPED ACROSS THE NORTHERN GULF COAST THIS AFTERNOON...WELL TO OUR SOUTH. MOST OF THE ACTIVITY THIS AFTERNOON AS BEEN CONFINED TO THE FLORIDA PANHANDLE AND ALABAMA COASTAL COUNTIES...CLOSER TO THE WARM FRONT AS IT INCHES NORTHWARD. A COUPLE LINES OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND PUSHED NORTHWARD. THIS ACTIVITY WILL BE ELEVATED AS IT RIDES OVER A STABLE AIRMASS AT THE SURFACE...BUT STILL POSES A RISK OF LARGE HAIL AND DAMAGING WINDS. THE SURFACE LOW TO OUR WEST WILL DEEPEN AND QUICKLY SHIFT EASTWARD TONIGHT AS THE TROUGH SWINGS INTO THE LOWER MISSISSIPPI RIVER VALLEY AND TAKES ON A NEGATIVE TILT. EXPECT TO SEE THUNDERSTORMS DEVELOP WELL TO OUR WEST AND PUSH INTO CENTRAL ALABAMA THIS EVENING. AS THE SURFACE LOW NEARS THE MISSISSIPPI STATE LINE...THE WARM FRONT TO OUR SOUTH IS EXPECTED TO LIFT NORTHWARD...ALTHOUGH JUST HOW FAR REMAINS UNCERTAIN. MODELS INDICATE A QUICK SURGE OF LOW LEVEL MOISTURE NORTHWARD BEFORE MIDNIGHT IN THE SOUTHWEST AS THE SURFACE LOW AND ASSOCIATED DRY LINE PUSH INTO THE AREA. THIS INCREASE IN LOW LEVEL INSTABILITY...COUPLED WITH ENHANCED WIND FLOW FROM THE STRENGTHENING STORM SYSTEM AND UPPER LEVEL JET STRUCTURE...WOULD SUPPORT A TORNADO THREAT...ALONG WITH DAMAGING WINDS AND LARGE HAIL. THIS THREAT AREA SHIFTS ACROSS SOUTHERN COUNTIES AFTER MIDNIGHT. FURTHER NORTH...IF STORMS REMAIN ORGANIZED...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. DO NOT EXPECT TO MAKE ANY LARGE CHANGES TO THE HWO THREAT AREAS AT THIS TIME. MOST OF THE ACTIVITY WILL BE EAST OF CENTRAL ALABAMA BY SUNRISE. MAIN UPPER LEVEL TROUGH CROSSES THE AREA TOMORROW...AS THE SURFACE LOW TRACKS NORTHEASTWARD INTO EASTERN KENTUCKY. THIS WILL DRAG THE ACTUAL COLD FRONT THROUGH THE AREA DURING THE DAY. MODELS SHOWING QUITE A BIT OF INSTABILITY AHEAD OF THE FRONT...ALTHOUGH PROFILES DRY OUT RATHER QUICKLY. EXPECT CLOUD COVER TO HANG AROUND TOMORROW LONGER THAN MODEL GUIDANCE INDICATES...SO THOSE LOW LEVEL INSTABILITIES MIGHT NOT BE REALIZED. NEVERTHELESS...FORCING ASSOCIATED WITH THE UPPER TROUGH WILL BE ENOUGH TO KICK OFF A FEW THUNDERSTORMS. GIVEN THE UNCERTAINTY ASSOCIATED WITH CLOUD COVER AND MOISTURE AVAILABILITY WILL NOT ADD A MENTION OF LARGE HAIL IN THE HWO FOR TOMORROW. 14 LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. BY SUNDAY EVENING THE COLD FRONT AND ALL PRECIP SHOULD BE EXITING EAST CENTRAL ALABAMA. SOME VERY LIGHT WRAP AROUND PRECIP APPEARS POSSIBLE BOTH MONDAY AND TUESDAY AFTERNOONS AS THE UPPER LOW BECOMES MORE STRETCHED OVER THE SOUTHEAST. GIVEN THE VERY LIGHT QPF AMOUNTS MOSTLY REMAINING OVER NORTHERN ALABAMA... LEFT POPS 10 PERCENT OR LESS FOR BOTH DAYS. A FREEZE LOOKS POSSIBLE FOR BOTH TUESDAY AND WEDNESDAY MORNINGS... WITH THE BETTER CHANCE OF SOME MID TO UPPER 20S ACROSS NORTH CENTRAL ALABAMA WEDNESDAY MORNING. AN BROAD AREA OF SURFACE HIGH PRESSURE WILL MAINTAIN ITSELF OVER THE EASTERN CONUS THROUGH THE SECOND HALF OF THE UPCOMING WEEK... WHICH WILL ALLOW TEMPS TO INCREASE SOME EACH DAY FROM WEDNESDAY THROUGH FRIDAY. A SLIGHT CHANCE OF RAIN SHOWERS RETURNS FRIDAY AND SATURDAY AS LOW LEVEL MOISTURE BEGINS TO RETURN ACROSS THE SOUTHEAST AND THE SURFACE HIGH PRESSURE MOVES OFF THE EAST COAST. 77/GLEASON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 63 37 46 31 / 100 60 10 10 10 ANNISTON 52 66 37 47 30 / 100 60 10 10 10 BIRMINGHAM 54 66 35 48 31 / 100 50 10 10 10 TUSCALOOSA 56 66 37 51 33 / 100 40 10 10 10 CALERA 56 67 37 49 32 / 100 40 10 10 10 AUBURN 55 70 37 50 33 / 100 60 10 10 10 MONTGOMERY 57 73 39 53 35 / 100 40 10 10 10 TROY 54 74 38 53 33 / 100 40 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/05/14/77
Hazardous weather outlook, Mar 23, 6:14 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 614 PM CDT SAT MAR 23 2013 ALZ011>015-017>050-242315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 614 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SOME SEVERE THUNDERSTORMS ARE LIKELY TONIGHT BUT THE THREATS VARY WITH LOCATION THROUGHOUT CENTRAL ALABAMA. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE THREAT WILL INCREASE FROM WEST TO EAST THIS EVENING AND WILL PERSISTS THROUGH 6 AM. TORNADOES WILL BE POSSIBLE FOR AREAS NEAR AND SOUTH OF A LINE FROM LIVINGSTON TO CLANTON TO AUBURN. THIS TORNADO THREAT WILL GENERALLY BE FROM 10 PM UNTIL 6 AM. THIS THREAT IS DUE TO A WARM FRONT SLOWLY MOVING INTO SOUTH CENTRAL ALABAMA OVERNIGHT. LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH OR AREAL FLOODING WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE HEAVIEST RAIN OCCURRED LAST NIGHT. TRAINING THUNDERSTORMS MAY PRODUCE SOME ISSUES EVERYWHERE ELSE. THE SEVERE THREAT WILL END FROM 3 AM TO AROUND 6 AM WEST TO EAST AS DRIER AIR INVADES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK. SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION WILL BE NEEDED THROUGH SUNDAY MORNING...DUE TO THE THREAT OF SEVERE WEATHER. 75
In the hours before
Local storm report, Mar 23, 9:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
903 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 1 N CHICKASAW STATE PAR 32.37N 87.79W
03/23/2013 E1.00 INCH MARENGO AL EMERGENCY MNGR
ALONG HIGHWAY 43.
&&
LINHARESLocal storm report, Mar 23, 9:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 4 SW CLANTON 32.80N 86.68W
03/23/2013 E0.50 INCH CHILTON AL PUBLIC
HAIL FELL 5 TO 6 MINUTES
&&
LINHARESLocal storm report, Mar 23, 9:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
913 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 1 E RAMER 32.05N 86.20W
03/23/2013 E0.75 INCH MONTGOMERY AL PUBLIC
&&
LINHARESSpecial weather statement, Mar 23, 9:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 914 PM CDT SAT MAR 23 2013 ALZ033-035-040-041-240300- AUTAUGA AL-CHILTON AL-DALLAS AL-PERRY AL- 914 PM CDT SAT MAR 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUTAUGA...SOUTHERN PERRY...NORTHERN DALLAS AND SOUTHWESTERN CHILTON COUNTIES UNTIL 1000 PM CDT... AT 910 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR MARION JUNCTION...OR 12 MILES EAST OF UNIONTOWN... MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... VALLEY GRANDE... POTTER STATION... PAUL M GRIST STATE PARK... BURNSVILLE... PARNELL... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3286 8684 3261 8648 3232 8733 3248 8744 TIME...MOT...LOC 0214Z 240DEG 44KT 3246 8726 MA
Special weather statement, Mar 23, 9:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 PM CDT SAT MAR 23 2013
ALZ013>015-240315-
FAYETTE AL-WALKER AL-WINSTON AL-
914 PM CDT SAT MAR 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...WALKER AND FAYETTE
COUNTIES UNTIL 1015 PM CDT...
AT 915 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE BUTTAHATCHEE TO
ETHELSVILLE...AND MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FAYETTE...
LYNN...
CARBON HILL...
ARLEY...
JASPER...
&&
LAT...LON 3429 8711 3399 8710 3397 8713 3391 8708
3359 8733 3359 8737 3360 8738 3361 8763
3358 8763 3358 8767 3353 8766 3352 8794
3377 8795 3392 8783 3392 8764 3415 8763
TIME...MOT...LOC 0215Z 253DEG 49KT 3411 8757 3345 8811
GRANTHAMSpecial weather statement, Mar 23, 9:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CDT SAT MAR 23 2013
ALZ022-030-031-240315-
GREENE AL-PICKENS AL-SUMTER AL-
917 PM CDT SAT MAR 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER...PICKENS AND
NORTHERN GREENE COUNTIES UNTIL 1015 PM CDT...
AT 918 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF BEVILL
LOCK AND DAM TO 17 MILES WEST OF EMELLE...AND MOVING NORTHEAST AT 55
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
ALICEVILLE...
CARROLLTON...
REFORM...
GORDO...
&&
LAT...LON 3331 8831 3345 8784 3302 8784 3302 8773
3298 8773 3293 8778 3290 8777 3268 8838
TIME...MOT...LOC 0218Z 247DEG 50KT 3317 8838 3270 8855
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:30 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 60 min |
| Mar 23, 7:34 PM CDT | Special Weather Statement | BMX | Lowndes | 41 min |
| Mar 23, 7:44 PM CDT | Special Weather Statement | BMX | Greene | 46 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 65 min |
| Mar 23, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 61 min |
| Mar 23, 8:26 PM CDT | Special Weather Statement | BMX | Hale | 49 min |
| Mar 23, 8:30 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 60 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 54 min |
| Mar 23, 8:41 PM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| Mar 23, 8:54 PM CDT | Special Weather Statement | BMX | Coosa | 51 min |
| Mar 23, 9:14 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Mar 23, 9:17 PM CDT | Special Weather Statement | BMX | Greene, Pickens | 58 min |
| Mar 23, 10:01 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 44 min |
| Mar 23, 10:10 PM CDT | Special Weather Statement | BMX | Coosa | 50 min |
| Mar 23, 10:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 56 min |
| Mar 23, 10:28 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 47 min |
| Mar 23, 10:29 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 31 min |
| Mar 23, 10:50 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 55 min |
| Mar 23, 10:51 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 39 min |
| Mar 23, 10:55 PM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Mar 23, 11:21 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 54 min |
| Mar 23, 11:36 PM CDT | Special Weather Statement | BMX | Randolph | 24 min |
| Mar 23, 11:36 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 39 min |
| Mar 23, 11:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 52 min |
| Mar 24, 12:20 AM CDT | Special Weather Statement | BMX | Chambers, Randolph | 40 min |
| Mar 24, 12:29 AM CDT | Special Weather Statement | BMX | Tallapoosa | 16 min |
| Mar 24, 1:13 AM CDT | Areal Flood Advisory | BMX | Pickens | 2 hr |
| Mar 24, 1:24 AM CDT | Special Weather Statement | BMX | Blount | 51 min |
| Mar 24, 2:00 AM CDT | Special Weather Statement | BMX | Perry | 45 min |
| Mar 24, 2:17 AM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Mar 24, 2:39 AM CDT | Areal Flood Advisory | BMX | Jefferson, Walker | 3 hr |
| Mar 24, 3:16 AM CDT | Special Weather Statement | BMX | Hale | 44 min |
| Mar 24, 3:22 AM CDT | Special Weather Statement | BMX | Chilton, Coosa | 38 min |
| Mar 24, 3:27 AM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Mar 24, 4:06 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 17 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 36 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 hr |
| Mar 24, 9:37 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 days |
| Mar 24, 6:15 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.